MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CORTICAL FIX X-TAB 7X45MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH CORTICAL FIX X-TAB 7X45MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 186770145
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code: kwp;kwq;mnh;mni;osh.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that the patient underwent for a spinal fusion in the lumbar spine treating centrum fracture on (b)(6) 2020.When the surgeon tried to pull the screw back and turned a sleeve counterclockwise, which resulted in tab breakage.The screw was removed, and a replacement was used to complete the rest of the procedure without surgical delay.There were no patient consequences.Concomitant device reported: unknown screwdriver (part# unknown, lot# unknown, quantity 1).This complaint involves one (1) device.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: a review of the receiving inspection (ri) for cortical fix x-tab 7x45mm ti was conducted identifying that lot number tbachd was released in a single batch.Batch 1: lot qty of 303 units were released on december 11, 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: cortical fix x-tab 7x45mm ti was received at us cq.Upon visual inspection at customer quality (cq), it is observed that the reduction tabs of the device were broken and not received at cq.The rest of the device was received without any damage.The reduction tabs were intended to break (with a tab breaker) after the tightening of the screw not during the procedure.Thus, the complaint is being confirmed.Device failure/ defect found? yes.Documentation/ specification review: the following drawing(s) was reviewed; 5.5 cortical fix x-tab 4.35, 5, 6, 7mm cannulated screw assembly.Appropriate use of tab breaker for expedium verse.Surgical technique-precutaneous treatment of a degenerative spondylolisthesis using the viper 2 system.No design issues or discrepancies were found during this investigation.Dimensional inspection: dimensional inspection of the received device was not performed as the relevant features were broken and not received at cq.Complaint confirmed? yes.Investigation conclusion: visual inspection, and document specification review of the received device was performed at cq.The complaint is being confirmed as the reduction tabs of the device were broken.While a definitive root cause could not be determined for the broken tabs, but there is high possibility that the tabs might have encountered excessive force while pulling back the screw.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CORTICAL FIX X-TAB 7X45MM TI
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10002082
Report Number1526439-2020-00909
Device Sequence Number2967849
Product Code NKB
UDI-Device Identifier10705034465791
UDI-Public(01)10705034465791
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186770145
Device Catalogue Number186770145
Device Lot NumberTBACHD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Initial Date Received by Manufacturer 04/08/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date05/11/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTICAL FIX X-TAB 7X45MM TI; UNKNOWN SCREWDRIVERS